Funnel Cloud, Fort Bend
- When
- August 25, 10:45 AM CST to 10:50 AM CST
- Where
- Fort Bend County, 4 mi ENE of Thompsons
- Reported by
- Law Enforcement
- Coordinates
- 29.522, -95.539
Funnel cloud sighted as thunderstorms began to develop.
A funnel cloud was sighted in eastern Fort Bend county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted in eastern Fort Bend county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 25, 9:18 AM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1018 AM CDT SAT AUG 25 2007 .DISCUSSION... 12Z SOUNDINGS INDICATE PW VALUES 1.9 TO 2 INCHES OVER SOUTHERN PART OF CWFA AND SLIGHTLY LOWER OVER NORTHERN PORTIONS. SCATTERED LIGHT SHOWERS DEVELOPING OVER NORTHWEST GULF HAS MOVED TO OUR COASTAL ZONES THIS MORNING. PREVIOUS ZFPHGX ON TRACK. 37 && .EARLY MORNING DISCUSSIONS... AVIATION... THE UPPER LOW OVER THE NORTHERN GULF OF MEXICO MAY AID THE SEABREEZE LATER TODAY IN GENERATING A FEW SHOWERS OR THUNDERSTORMS. THERE WAS AN AREA OF SHOWERS OFF THE COAST AT 10Z THIS MORNING. OPTED FOR VCSH AT BOTH GLS AND LBX FOR EARLY THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS THROUGH TONIGHT. THE EXCEPTIONS WILL BE EARLY THIS MORNING WITH A FEW SITES EXPERIENCING MVFR CONDITIONS DUE TO PATCHY FOG OR ISOLATED SHOWERS. MVFR CONDITIONS CAN BE EXPECTED DURING ANY SHOWERS OR THUNDERSTORMS THAT OCCUR OVER A TERMINAL SITE LATER THIS AFTERNOON. 40 DISCUSSION... LCH 00Z SOUNDING CAME IN RATHER MOIST WITH PWS NEAR 2 INCHES. SATELLITE DERIVED PWS SHOW A SWATH OF 1.9-2.0 PW AIR OVER THE GULF PUSHING WEST INTO TEXAS. FORECAST SOUNDINGS SHOW A BIT OF A CAP BUT NOTHING THAT CANT BE OVERCOME WITH SOME DAYTIME HEATING. SCATTERED SHRA/TSRA CAN BE EXPECTED TODAY. AN UPPER LEVEL LOW WILL PUSH INTO TEXAS ON SUNDAY AND WITH PWS REMAINING BETWEEN 1.8-2.0 INCHES...THINK SHRA/TSRA WILL AGAIN DEVELOP. FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE AND LAPSE RATES APPROACH 7C. WOULD NOT BE SURPRISED IF A FEW OF THE STORMS ON SUNDAY PRODUCE SOME WIND DAMAGE ESPECIALLY OVER THE NORTH HALF. THE UPPER LOW REMAINS OVER TEXAS THROUGH WEDNESDAY AND WITH MOISTURE LEVELS INCREASING...SHRA/TSRA LOOK TO BE A GOOD BET. THE UPPER LOW EVOLVES INTO AN UPPER LEVEL SHEAR AXIS MUCH LIKE WHAT THE AREA ENDURED IN LATE JUNE AND JULY. AGAIN...MOISTURE LEVELS REMAIN HIGH SO RAIN CHANCES WILL ALSO REMAIN HIGH. THE ON AGAIN OFF AGAIN COOL FRONT FOR NEXT WEEKEND LOOKS TO BE OFF AGAIN. THE GFS BRINGS A WEAK WIND SHIFT INTO THE CWA BUT THEN STALLS THE FEATURE BEFORE IT BECOMES DIFFUSE AND DISSIPATES. THE LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FEATURE WILL PROBABLY ENHANCE RAINFALL OVER THE REGION TOWARD NEXT WEEKEND. 43 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 544 AM CDT SAT AUG 25 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-261045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 544 AM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE. THIS INDICATES SOME POTENTIAL FOR STRONG AND DAMAGING DOWNBURST WINDS. AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10 HAVE THE BEST CHANCE OF EXPERIENCING ADVERSE WEATHER LATE SUNDAY MORNING AND SUNDAY AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 45 km away, was scanning. The volume nearest the first event began at 16:44 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud sighted as thunderstorms began to develop.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56140.